Hyperkalemia - Treatment

The eMedicineHealth doctors ask about Hyperkalemia (High Blood Potassium).
What was the treatment for your hyperkalemia?
Share your story with others:
eMedicineHealth appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.

Tell us a bit about your background to make your comments more useful to other eMedicineHealth users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver

Enter your comment (required)

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to eMedicineHealth, you grant eMedicineHealth permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. eMedicineHealth will not pay you for your Submission. You represent that you have all rights necessary for eMedicineHealth to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!

I have read and agree to abide by the eMedicineHealth Terms and Conditions and the eMedicineHealth Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white triangle:

See what others are saying

Published: July 06

After being on oral prednisone for asthma for about 10 years straight (no tapers or breaks during that time) my new pulmonary doc decided it was time to taper it off. We started from 10 mg down to 7.5 mg, and I immediately started having nausea and watery diarrhea as well as joint and muscle aches, chills, and extreme fatigue. It evened out after a week but still I felt ill and tired. After about 2 weeks on 7.5 mg, doc instructed me to drop to 5 mg and stay there for the 2 months until my follow up. No worsening in breathing problems, however, immediately had watery diarrhea, aches, stomach pain, severe nausea, exhaustion, and finally on the fourth day of the taper, dizziness and lightheadedness. I could not get out of bed without staggering like a drunk. No appetite, either, hated the idea of food, but was making myself eat little bits of fruit, cheese, whatever, and drinking just plain water. At that point on the evening of the fourth day I added back the 2.5 mg to make the day's total 7.5 mg. Symptoms improved very slowly over several hours (this was overnight), and in the morning I again took the 7.5 mg of prednisone. Being a holiday weekend, I did not know who to call or what to do, or if this called for a trip to the E.R. Still don't know. Still don't feel good, tired, nauseated, just not dizzy..

Published: October 21

You need to find out why you were on prednisolone for 10 years as steroids can be very bad for Bone Thinning disease Osteoporosis. Advice you to go back to Doctor and request a Dexa Scan to measure bone density. The specialist will be able to refer you as it is cost effective and easy to get this test done. Hope you are feeling a lot better but you need to cut back in the Steroids..


NIH talks about Ebola on WebMD